Alert archive / Georgia / Flash Flood Warnings in 2022
Flash Flood Warning 45, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Sep 1, 2022, 3:41 PM EDT for Grady County, Georgia. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2022, 3:41 PM EDT (19:41 UTC)
- Expired
- Sep 1, 2022, 5:10 PM EDT
- In force
- 89 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Grady County, GA
The radar
The Tallahassee radar (KTLH), 40 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1694 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
014
WGUS52 KTAE 011941
FFWTAE
GAC131-012145-
/O.NEW.KTAE.FF.W.0045.220901T1941Z-220901T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
341 PM EDT Thu Sep 1 2022
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Southeastern Grady County in southwestern Georgia...
* Until 545 PM EDT.
* At 341 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3 inches of
rain have fallen in the last 1 Hour. The expected rainfall rate is
2 to 3 inches in 1 hour. Additional rainfall amounts of 1 to 2
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Beachton, Moncrief and Rocky Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3077 8425 3077 8423 3077 8418 3074 8411
3069 8410 3068 8415 3070 8422 3074 8425
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR
$$
EB1 follow-up statement
269
WGUS72 KTAE 012110
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
510 PM EDT Thu Sep 1 2022
GAC131-012120-
/O.CAN.KTAE.FF.W.0045.000000T0000Z-220901T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grady GA-
510 PM EDT Thu Sep 1 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN GRADY COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat.
LAT...LON 3077 8425 3077 8423 3077 8418 3074 8411
3069 8410 3068 8415 3070 8422 3074 8425
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:53 PM EDT, 48 minutes earlier.
Area forecast discussion, Sep 1, 2:53 PM EDT, 48 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 253 PM EDT Thu Sep 1 2022 .NEAR TERM [Through Friday]... The weak upper level trough that has been in place over the area the last day or two will finally push east of the region off the east coast of Florida. During this time on Friday, Surface high pressure will continue to settle in the Northeast, which will provide a dominant easterly to southeasterly flow across the region during the afternoon on Friday. At the surface, there will likely be some surface trough across the region tomorrow, that may be an initial focal point for shower and thunderstorm activity. This will especially be true in the morning hours; however, with the aforementioned easterly to southeasterly flow developing, a secondary wave of storms looks possible based off of current CAM guidance, which has Atlantic Seabreeze storms pushing into the area late Friday night. Current thoughts are that the proximity of the surface high is too far from the region to lead to strong enough easterly flow across the area; however, storms may push east off of outflow boundaries that may develop from any deep convection. This has happened several times throughout the summer in weak flow environments. Overall, the impacts will likely be the continued potential for localized flash flooding with widespread PWATs forecast to remain around 2 inches, and strong gusty winds with stronger thunderstorms. High temperatures tomorrow will struggle to reach 90 areawide, with much of the region remaining in the upper 80s. Lows tonight will generally fall into the low 70s as is typical this time of the year. .SHORT TERM & LONG TERM [Friday Night Through Thursday]... Although troughing is forecast over the Ohio River Valley to start out the short/long period, mid-level riding is expected to settle over Florida. Despite the ridging, deep layer moisture and a remnant boundary near or north of the region will allow for fairly scattered to widespread showers and thunderstorms to develop each afternoon. The primary hazards remain gusty winds and locally heavy rainfall. Early next week, a trough is forecast to drop southward into the Southeast CONUS as the ridge weakens, dragging another weak frontal boundary into the area. High temperatures are generally forecast in the upper 80s to low 90s across the area through early next week before cooling just a bit in the wake of the weak front. Low temperatures are forecast in the low 70s. && .AVIATION... [Through 18Z Friday] VFR conditions are expected for all terminals for the remainder of the afternoon and evening outside of forecasted shower and thunderstorm activity that may cause brief periods of MVFR to LIFR restrictions to all terminals. Towards the morning hours, DHN, ABY, and VLD are expected to drop to IFR CIG restrictions before slowly lifting through the early morning hours. VFR conditions are forecast for all terminals from mid morning through the remainder of the TAF period. Another round of showers and thunderstorms looks to return tomorrow afternoon and evening that may impact all terminals. && .MARINE... Generally light winds near or below 10knots and seas under 2 to 3 feet are expected for the upcoming period. The main concern will be periods of showers and thunderstorms expected across the waters with gusty winds and locally higher seas possible. && .FIRE WEATHER... By Thursday, moisture is expected to overspread the western portion of the forecast area that has been dry the last couple of days, which will keep any fire weather concerns low for the whole region. There will be scattered showers and thunderstorms across the region on Thursday as deep tropical moisture overtakes the region. Dispersions will remain low for Thursday, but will predominantly remain above 20 areawide, therefore, it did not prompt a headline for tomorrow. && .HYDROLOGY... Rivers from the Ochlockonee basin eastward are running high, including the Saint Marks, Aucilla, and Withlacoochee. However, they are still within their banks. Additional heavy rainfall each afternoon through Saturday will continue to support high flows. If enough heavy rain occurs, these rivers could approach flood stage, but rivers are not expected to exceed flood stage in the next 7 days. The richly moist air mass will expand northwest today further into NW Florida and SE Alabama. Afternoon thunderstorms with torrential rainfall rates will support isolated flash flooding and local short-duration runoff issues. Areas along and southeast of a Perry-to-Valdosta line have had the heaviest rain in recent days, so they will be more vulnerable than usual to additional rounds of heavy thunderstorms. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 89 73 90 73 / 30 60 50 80 40 Panama City 75 88 74 89 74 / 60 70 50 80 40 Dothan 72 88 71 87 72 / 30 70 40 80 40 Albany 72 88 72 87 72 / 40 70 40 80 40 Valdosta 71 90 72 90 72 / 40 70 40 70 20 Cross City 72 92 73 92 72 / 30 60 50 70 40 Apalachicola 76 87 75 87 76 / 50 60 60 70 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Bunker SHORT TERM...Merrifield LONG TERM...Merrifield AVIATION...Bunker MARINE...Merrifield FIRE WEATHER...Bunker HYDROLOGY...Haner
In the hours before
Special weather statement, Sep 1, 2:23 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
223 PM EDT Thu Sep 1 2022
FLZ016-017-011900-
Gadsden FL-Leon FL-
223 PM EDT Thu Sep 1 2022
...A strong thunderstorm will impact portions of northeastern Gadsden
and north central Leon Counties through 300 PM EDT...
At 223 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tallahassee, moving north at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallahassee, Havana, Tallahassee Comm College, Florida State
University, Doak Campbell Stadium, Macon Community Park, Tallahassee
Memorial Hosp, Lake Ella, Tallahassee Mall, State Capital Complex,
Governors Square Mall, Hinson, Forest Meadows Park, Levy Park, Lake
Iamonia, Concord, Orchard Pond, Maclay State Gardens, Gibson and
Killearn Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3043 8425 3043 8436 3066 8443 3065 8419
TIME...MOT...LOC 1823Z 170DEG 7KT 3053 8432
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
72-BUNKERSpecial weather statement, Sep 1, 2:31 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
131 PM CDT Thu Sep 1 2022
FLZ010-012-011900-
Inland Bay FL-Washington FL-
131 PM CDT Thu Sep 1 2022
...A strong thunderstorm will impact portions of northeastern Bay and
eastern Washington Counties through 200 PM CDT...
At 131 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Vernon, moving northwest at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vernon, Bradford, Wausau, Brock Crossroad, Orange Hill, Whitehead
Crossroads, Singer Road, Greenhead, Gainer Spring, Gilberts Mill,
Bennett, Porter Lake, Smyrna, Spring Hollow, Sunny Hills, Poplar Head
and Sylvania.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3039 8544 3038 8559 3070 8580 3075 8545
TIME...MOT...LOC 1831Z 147DEG 11KT 3054 8558
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
72-BUNKERSpecial weather statement, Sep 1, 2:59 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
259 PM EDT Thu Sep 1 2022
FLZ017-018-GAZ157>159-011945-
Inland Jefferson FL-Leon FL-Brooks GA-Grady GA-Thomas GA-
259 PM EDT Thu Sep 1 2022
...A strong thunderstorm will impact portions of north central
Jefferson, northeastern Leon, central Grady, southern Thomas and
southwestern Brooks Counties through 345 PM EDT...
At 259 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Boston, or 10 miles northeast of Monticello. This
storm was nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cairo, Thomasville, Boston, Whigham, Alma, Fincher, Dills, Akridge,
Grady Co A/p, Grooverville, Capel, Moncrief, Everett, Eason, Princes
Still, Dawesville, Jarrott, Pine Park, Newark and Beachton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3056 8375 3065 8413 3084 8438 3086 8438
3100 8417 3070 8356
TIME...MOT...LOC 1859Z 145DEG 4KT 3068 8380
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
72-BUNKERSpecial weather statement, Sep 1, 3:07 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
207 PM CDT Thu Sep 1 2022
FLZ010-011930-
Washington FL-
207 PM CDT Thu Sep 1 2022
...A strong thunderstorm will impact portions of central Washington
County through 230 PM CDT...
At 207 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vernon, moving northwest at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vernon, Wausau, Hinsons Crossroads, Brock Crossroad, Whitehead
Crossroads, Greenhead, Holmes Valley, Five Points, Smyrna, Spring
Hollow, Poplar Head, Sylvania and Johnson Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3069 8586 3075 8573 3074 8566 3057 8552
3048 8564 3062 8587
TIME...MOT...LOC 1907Z 136DEG 12KT 3059 8564
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
02-MONTGOMERYSpecial weather statement, Sep 1, 3:39 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
339 PM EDT Thu Sep 1 2022
GAZ156-157-012015-
Decatur GA-Grady GA-
339 PM EDT Thu Sep 1 2022
...A strong thunderstorm will impact portions of southeastern Decatur
and southwestern Grady Counties through 415 PM EDT...
At 338 PM EDT, Doppler radar was tracking a strong thunderstorm over
Whigham, or 8 miles west of Cairo, moving southwest at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Whigham, Attapulgus, Climax, Reno, Nickleville and Amsterdam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3093 8431 3081 8424 3070 8439 3077 8451
3086 8451
TIME...MOT...LOC 1938Z 053DEG 11KT 3085 8434
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
02-MONTGOMERYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 8:48 PM EDT | Areal Flood Advisory | TAE | Lee, Terrell | 117 min |
| Sep 1, 2:59 PM EDT | Special Weather Statement | TAE | Grady, Thomas | 46 min |
| Sep 1, 3:10 PM EDT | Areal Flood Advisory | TAE | Brooks, Thomas | 2 hr |
| Sep 1, 3:26 PM EDT | Areal Flood Advisory | TAE | Grady | 109 min |
| Sep 1, 3:39 PM EDT | Special Weather Statement | TAE | Grady | 36 min |
| Sep 1, 4:03 PM EDT | Areal Flood Advisory | TAE | Decatur, Grady | 117 min |
| Sep 1, 4:05 PM EDT | Special Weather Statement | TAE | Decatur | 25 min |
| Sep 1, 4:22 PM EDT | Special Weather Statement | TAE | Terrell | 53 min |
| Sep 1, 4:28 PM EDT | Special Weather Statement | TAE | Decatur | 32 min |
| Sep 1, 4:39 PM EDT | Special Weather Statement | TAE | Dougherty, Lee, Worth | 51 min |
| Sep 1, 4:42 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 18 min |
| Sep 1, 4:47 PM EDT | Special Weather Statement | TAE | Ben Hill, Irwin | 28 min |
| Sep 1, 5:30 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Terrell | 30 min |
| Sep 1, 5:34 PM EDT | Flash Flood Warning | TAE | Dougherty, Lee | 86 min |
| Sep 1, 5:37 PM EDT | Special Weather Statement | TAE | Irwin | 23 min |
| Sep 1, 5:54 PM EDT | Special Weather Statement | TAE | Baker, Calhoun, Dougherty, Early, Mitchell, Worth | 51 min |
| Sep 1, 6:41 PM EDT | Special Weather Statement | TAE | Berrien | 34 min |
Nearby
Flash Flood Warnings in Georgia, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.